Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Advice on sertraline please

(9 Posts)
bigbuttons Sat 21-Jan-17 15:27:45

I started taking sertraline nearly 2 weeks ago for mild anxiety and depression.
I told the dr that I was extremely sensitive to meds and that when on prozac years ago I was on a liquid/peadiatric dose as I could not tolerate the smallest adult one. The dr started me at 25mg a day. I as a bit worried this would be too much. I don't think she has taken med med sensitivity seriously.

Occasionally I take half a hay fever tab to help me sleep. If I take a whole one I am zonked out for the whole of the next day. So I react strongly to meds.
Anyway I am still having a shocking time with sertraline; I have the runs anytime I eat. I have lost loads of weight as I have no appetite. I feel constantly sick, have stomach ache, a constant head ache. I feel brain dead, like I cannot string a sentence together, can't collate my thoughts. I am very bad tempered indeed.I feel shaky and very very tired. I have googled loads to find out whether this is normal.
I don't feel better in myself at all, I feel worse.
Is this normal?
Any advice thankfuly received!

2cats2many Sat 21-Jan-17 15:34:08

Sorry to hear this. You need to back to the doctor.

bigbuttons Sat 21-Jan-17 16:20:58

Thanks, yes in will go back. From everythingi've read up on sergraline can give these really nasty reactions, however, most people are taking higher doses. The dr didn't want to do the liquid Prozac because she said sergraline had fewer side effects, but I don't remember Ever feeling this zonked and I'll on it.
I as wondering if anyone else who was sensitive to mess had had such a reaction but that it got better.

bigbuttons Sat 21-Jan-17 16:23:04

Sertraline!

CigarsofthePharoahs Sat 21-Jan-17 17:54:07

I've been on Prozac in the past and am now taking sertraline. Sertraline definitely has more side effects, but is working mental health wise.
I've been having gastric issues too, mostly excessive wind which is a bit grim, but the runny poo and hot flushes have eased right off.
I agree with going back to your GP asap. You aren't tolerating the medication so need to try something else.

Realitea Sat 21-Jan-17 18:45:04

I tried 12.5mg and was so ill I went straight back and they marked it as something I can't tolerate. There are loads of options out there it's just trying to find the right one that isn't much fun. I had to go on the old tricyclics.

bigbuttons Sat 21-Jan-17 18:57:14

thank you all. It's so hard to know whether this will pass or not.

Realitea sorry to be nosey, but when you say it made you really ill, what happened?

bigbuttons Sat 21-Jan-17 19:00:27

The worst side effect for me is the complete inability or desire to verbally speak with anyone. I feel ragey, like I am really premenstrual . If say a slow person walks in front of me I really want to physically push them out of the way and say unpleasant things. This isn't like me at all.
It's especially not helpful as I work in a school with some difficult kids who really need me to be stable and calm.

MyShrivelledGnarlyFinger Sat 21-Jan-17 19:06:00

I was prescribed 50mg of Sertraline, one day in and I had blurred vision and felt worse than before, so I halved the dose of the advice of the Pharmacist (a Saturday morning) but still no better. I laid in bed on the Sunday not really feeling in this world. Dr changed me to low dose Citralopram and I haven't looked back.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now